Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 183, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2008, 7:59 PM CDT for Bowie County, Red River County, Texas; Little River County, Sevier County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 7:59 PM CDT (00:59 UTC)
- Expired
- Apr 3, 2008, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:54 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1498 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:08 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 3, 6:08 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT THU APR 3 2008
.DISCUSSION...
UPDATE ALREADY SENT TO ACCOUNT FOR TOR WATCH #156 FOR PORTIONS OF
NE TX...SE OK AND SW AR COUNTIES UNTIL MIDNIGHT. STORMS ACROSS N TX
AND S OK ATTM HAVE REMAINED SLIGHTLY ELEVATED PRODUCING MAINLY LARGE
HAIL. THIS COULD CHANGE AS WE TRANSITION INTO THE EVENING HOURS AS
STORMS WILL LIKELY BECOME MORE LINEAR WITH A DAMAGING WIND/ISOLATED
TORNADO THREAT BUT ATTM...IT APPEARS THROUGH THE EVENING...MAIN THREAT
WILL BE LARGE HAIL. HAVE ALSO BUMPED UP POPS SLIGHTLY WITH THE
WATCH. NO OTHER CHANGES ATTM...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 68 48 73 / 40 100 20 0
MLU 63 72 51 70 / 20 100 30 0
DEQ 56 63 40 71 / 80 70 10 0
TXK 58 63 45 71 / 80 70 10 0
ELD 62 65 45 71 / 40 100 20 0
TYR 62 67 45 72 / 80 70 10 0
GGG 63 66 46 71 / 80 70 10 0
LFK 65 71 51 76 / 40 70 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
HOWARD...LITTLE RIVER...AND SEVIER.
LA...LAKE WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
LAKE WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
UPSHUR...AND WOOD.
&&
13Hazardous weather outlook, Apr 3, 12:11 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1211 PM CDT THU APR 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1211 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...NORTH OF A MINEOLA TEXAS TO MAGNOLIA ARKANSAS LINE. SOUTH OF THIS AREA... BUT NORTH OF A LINE FROM LUFKIN TEXAS...TO MONROE LOUISIANA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN AN INCH IN DIAMETER. ISOLATED TORNADOES...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE ALSO POSSIBLE TONIGHT. HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND FRIDAY MORNING...MAINLY ACROSS THE NORTH HALF OF THE FOUR STATE AREA. A LAYER OF WARM AIR...A FEW THOUSAND FEET ABOVE THE SURFACE...SHOULD PROHIBIT THUNDERSTORMS FROM DEVELOPING DURING THE AFTERNOON. HOWEVER...AS A STRONG UPPER LEVEL IMPULSE APPROACHES THE AREA TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVERNIGHT. THE THUNDERSTORMS WILL BEGIN OVER NORTHEAST TEXAS...AND SOUTHEAST OKLAHOMA TONIGHT...AND MOVE SOUTHEAST...INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...LATE TONIGHT AND FRIDAY MORNING. SOME OF THESE STORMS MAY QUICKLY BECOME SEVERE. THE THUNDERSTORMS ARE EXPECTED TO FORM INTO A SQUALL LINE LATE TONIGHT AND FRIDAY MORNING...WHICH WILL MOVE ACROSS THE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SEVERE WEATHER MAY BE ONGOING FRIDAY AS THE SQUALL LINE CONTINUES TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY END FROM THE WEST FRIDAY AFTERNOON...AS A COLD FRONT MOVES EAST OF THE AREA. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT...AND FRIDAY MORNING. 03
In the hours before
Local storm report, Apr 3, 7:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 E DEPORT 33.53N 95.28W
04/03/2008 E0.75 INCH RED RIVER TX PUBLIC
HAIL REPORTED ON THE EXTREME EAST SIDE OF TOWN.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 49 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 64 min |
| Apr 3, 8:53 PM CDT | Tornado Warning | SHV | Bowie, Red River | 29 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Apr 3, 9:55 PM CDT | Tornado Warning | SHV | Bowie, Red River | 35 min |
| Apr 4, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 4, 4:16 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| Apr 4, 4:44 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 16 hr |
| Apr 4, 5:35 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 40 min |
| Apr 4, 5:53 AM CDT | Flash Flood Warning | SHV | Red River | 6 hr |
| Apr 4, 7:24 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Apr 4, 8:07 AM CDT | Flash Flood Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Bowie, Red River | 22 hr |
| Apr 4, 11:10 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby | 6 hr |
| Apr 4, 6:17 PM CDT | River Flood Warning | SHV | Nacogdoches, Panola, Rusk, San Augustine, Shelby | 5 days |
| Apr 4, 8:53 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 52 min |
| Apr 4, 9:16 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 44 min |
| Apr 4, 9:41 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 49 min |
| Apr 4, 10:07 AM CDT | Tornado Warning | SHV | Grant, LaSalle, Winn | 23 min |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Webster | 16 days |
| Apr 4, 10:24 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 51 min |
| Apr 4, 10:29 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 46 min |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 54 min |
| Apr 3, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
| Apr 3, 9:56 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 34 min |
| Apr 3, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 52 min |
| Apr 3, 11:51 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 24 min |
| Apr 3, 11:53 PM CDT | Flash Flood Warning | SHV | Howard, Sevier | 4 hr |
| Apr 4, 2:16 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 59 min |
| Apr 4, 5:00 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 60 min |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Little River, Sevier | 47 hr |
| Apr 4, 10:17 AM CDT | River Flood Warning | SHV | Howard, Little River, Sevier | 62 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.